Strategy-proofness on Euclidean spaces

W. Peremans, H. Peters, H. Stel, van de, A.J.A. Storcken

    Research output: Contribution to journalArticleAcademicpeer-review

    7 Citations (Scopus)


    In this paper we characterize strategy-proof voting schemes on Euclidean spaces. A voting scheme is strategy-proof whenever it is optimal for every agent to report his best alternative. Here the individual preferences underlying these best choices are separable and quadratic. It turns out that a voting scheme is strategy-proof if and only if (a) its range is a closed Cartesian subset of Euclidean space, (ß) the outcomes are at a minimal distance to the outcome under a specific coordinatewise veto voting scheme, and (¿) it satisfies some monotonicity properties. Neither continuity nor decomposability is implied by strategy-proofness, but these are satisfied if we additionally impose Pareto-optimality or unanimity.
    Original languageEnglish
    Pages (from-to)379-401
    Number of pages23
    JournalSocial Choice and Welfare
    Publication statusPublished - 1997


    Dive into the research topics of 'Strategy-proofness on Euclidean spaces'. Together they form a unique fingerprint.

    Cite this